MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75446540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent pedicle screw internal fixation and bone graft fusion due to lumbar spondylolisthesis.In tra-op, the screw broke.The implant came in contact with the patient.No fragment of the broken implant remained inside the patient.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual evaluation revealed the screw has separated from the multi-axial head.Optical inspection confirmed the ring and crown were still assembled in the head.A portion of the ring has been sheared through the cross sectional area on each side of the retaining ring gap, with the remaining portion of the ring still seated in the groove of the head.Microscopic inspection confirmed witness marks on one side of the inner head consistent with severe angulation of the bone screw.Dimensional check confirmed bone screw head diameter to be within print specification.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8467807
Report Number1030489-2019-00351
Device Sequence Number1341145
Product Code KWP
UDI-Device Identifier00885074134116
UDI-Public00885074134116
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75446540
Device Lot NumberH5318422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/30/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR